Taking aspirin for your neck pain? Make sure to check the contents of that bottle before popping those pain pills. A nationwide recall has been issued in the US after a bottle of 81mg aspirin tablets was found to contain 500mg acetaminophen tablets, putting people at risk of serious liver damage through accidental overdose or drug interactions.
Aspirin Recall Lot Info
The Rugby-label enteric-coated aspirin tablets, 81 mg, lot 13A026 has been voluntarily recalled by Advance Pharmaceutical Inc of Holtsville, New York, after a bottle was found to contain the wrong tablets. The expiry date of the bottles recalled is January 2015 and about 16.5k bottles are thought to have been distributed around the country. The recall covers bottles containing 120 tablets with NDC 0536-3086-41 and UPC 3 0536-3086-41 9.
Dangers of Acetaminophen Overdose
Patients believing that they are taking aspirin to soothe neck pain and other pain may inadvertently incur liver problems if they adhere to the bottle’s dosage recommendations. The label says to take 4 to 8 tablets every 4 hours which would remain within safety limits for aspirin but which would result in patients taking around 24,000mg, or six times the recommended dose of acetaminophen. If those using the drugs also took other remedies containing acetaminophen, had three or more alcoholic drinks a day, or had existing liver problems then their risks of complications are even greater.
What to Do?
Anyone with an affected lot should stop taking the tablets immediately and return them to the place of purchase. It is important to seek medical attention if an overdose is suspected and questions about the recall can be directed to Advance Pharmaceutical Inc, Monday through Friday, 9am to 5pm EST, at 631-981-4600, or by email at firstname.lastname@example.org. In the meantime, neck pain sufferers worried about continued use of acetaminophen may wish to try some alternative methods of pain relief for neck conditions.